MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® RENAL SHEATH; X-FORCE RENAL SHEATH - STANDARD, 8MM X 17CM

C.R. BARD, INC. (COVINGTON) -1018233 BARD® RENAL SHEATH; X-FORCE RENAL SHEATH - STANDARD, 8MM X 17CM
Model Number 994081
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported the renal sheath became deformed during very long procedures.
 
Additional Manufacturer Narrative
The reported event was inconclusive as no sample was returned for evaluation.A potential root cause of the reported event could be "sheath tube material too weak for tissue force".The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "instructions for use description: the bard® renal sheath is a radiopaque beveled tip sheath with a guidewire notch in the proximal end.The sheaths are available in standard (17cm) or long (22cm) length configurations, and in sizes compatible with an 8mm and a 10mm dilation balloon.The bard® renal sheath is an accessory device used in conjunction with the x-force¿ nephrostomy balloon dilation catheter.Indications for use: the x-force¿ nephrostomy balloon dilation catheter is recommended for use in the dilation of the nephrostomy tract and for placement of the working sheath.Contraindications: do not use the bard® renal sheaths in the presence of conditions which create unacceptable risk during the establishment of a percutaneous nephrostomy tract.Warning: · if resistance is felt when removing either the catheter or guidewire from the working sheath, stop and consider removing them as a single unit to prevent damage to the product.991101, 992081, 992101: warning: this product can expose you to di(2- ethylhexyl) phthalate (dehp), which is known to the state of california to cause cancer and birth defects or other reproductive harm.For more information, go to: https://www.P65warnings.Ca.Gov.Precautions: · only a physician who has an understanding of the clinical applications, technical principles and risks associated with balloon dilation of a nephrostomy tract should use this device.· after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and with applicable laws and regulations.· this is a single use device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.· this single use device packaging carries specific labeling information relative to shelf life and traceability.The absence of this information at the point of use may lead to usage of product beyond the original shelf life and impair the required traceability.Caution: federal (usa) law restricts this device to sale by or on the order of a physician.Note: for directions regarding the usage of the balloon dilation catheter please refer to the instructions for use (ifu) for the x-force¿ nephrostomy balloon dilation catheter.Potential complications: the following complications may result from a percutaneous nephrostomy access procedure: · tissue trauma · tissue perforation inspection prior to use: the bard® renal sheath is a sterile, single use device.Carefully inspect the sheath and the sterile packaging for signs of damage that may have occurred during shipment.Do not use the product if damage is evident.Immediately return defective product to c.R.Bard.Directions for use: establishment of a percutaneous nephrostomy tract and renal dilation should always be performed under fluoroscopic control.1.Percutaneous access is established and a guidewire passed into a secure location within the intra-renal system.If feasible, the guidewire should be passed down the ureter and into the bladder.2.Dilation of the tract to the desired size should be performed using an x-force¿ nephrostomy balloon dilation catheter.3.Once the tract is established, the sheath is passed over the dilation device and positioned as desired.4.Remove the dilation instrument from within the sheath, maintaining both the sheath and guidewire in position.5.The guidewire may now be secured in the guidewire notch.6.The procedure may now be performed through the sheath.Storage: store bard® renal sheaths in a controlled, room temperature environment.Do not store near radiation or ultraviolet light sources as these may damage product materials.Rotate inventory so that products are used prior to the expiration date on the package label." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported the renal sheath became deformed during very long procedures.

Brand Name
BARD® RENAL SHEATH
Common Device Name
X-FORCE RENAL SHEATH - STANDARD, 8MM X 17CM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9938250
Report Number1018233-2020-02446
Device Sequence Number11488199
Product Code LJE
UDI-Device Identifier00801741095054
UDI-Public(01)00801741095054
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063632
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,study
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number994081
Device Catalogue Number994081
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/17/2020
Supplement Date Received by Manufacturer05/15/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date05/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1